Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 1:01 AM CDT for 4 counties in Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 2, 2010, 2:00 AM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS53 KLSX 020601
SVRLSX
ILC009-013-061-149-020700-
/O.NEW.KLSX.SV.W.0088.100602T0601Z-100602T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
GREENE COUNTY IN SOUTHWEST ILLINOIS...
PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 200 AM CDT
* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BROWNING TO 5 MILES NORTHWEST
OF GRIGGSVILLE TO 7 MILES NORTHWEST OF PIKE...AND MOVING SOUTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...WHITE HALL...GRIGGSVILLE...ATLAS...PLEASANT HILL...
BELLEVIEW...ROODHOUSE...ATHENSVILLE...ROCKPORT...NEW HARTFORD...
SUMMER HILL...VALLEY CITY...MARTINSBURG...DETROIT...INDEPENDENCE...
TIME...FLORENCE...MILTON...NEBO AND MONTEZUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 9060 3999 9060 3999 9051 3991 9054
3988 9058 3984 9057 3971 9064 3958 9058
3953 9058 3953 9016 3947 9016 3917 9062
3959 9119 3977 9102 3977 9092 3982 9092
TIME...MOT...LOC 0601Z 296DEG 36KT 4006 9036 3976 9075
3953 9107
WIND...HAIL 60MPH 1.00IN
$$
GKS1 follow-up statement
926
WWUS53 KLSX 020624
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 AM CDT WED JUN 2 2010
ILC009-013-061-149-020700-
/O.CON.KLSX.SV.W.0088.000000T0000Z-100602T0700Z/
CALHOUN IL-GREENE IL-PIKE IL-BROWN IL-
124 AM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENE AND
CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN BROWN AND
PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 200 AM CDT...
AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JACKSONVILLE TO 5 MILES SOUTHEAST OF PITTSFIELD TO 5 MILES EAST
OF EOLIA...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
WHITE HALL...BELLEVIEW...ROODHOUSE...ATHENSVILLE...MILTON...
MONTEZUMA...BEDFORD...MOZIER...PEARL...BEECREEK...KAMPSVILLE...
HILLVIEW...PATTERSON...BARROW...MICHAEL...HAYPRESS...ELDRED...
WALKERSVILLE...WOODY AND BELLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 9060 3999 9060 3999 9051 3991 9054
3988 9058 3984 9057 3971 9064 3958 9058
3953 9058 3953 9016 3947 9016 3917 9062
3959 9119 3977 9102 3977 9092 3982 9092
TIME...MOT...LOC 0624Z 296DEG 36KT 3974 9025 3954 9072
3924 9088
WIND...HAIL 60MPH 0.75IN
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:59 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 1, 6:59 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT TUE JUN 1 2010 .DISCUSSION... /319 PM CDT TUE JUN 1 2010/ A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH WEDNESDAY THROUGH THURSDAY. FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY. ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER 80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT. AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD. BYRD && .AVIATION... /655 PM CDT TUE JUN 1 2010/ PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE ASSOCIATED WITH THE COMPLEX. ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN HOURS...ALBEIT SOMEWHAT LESS EXTREME. SPECIFICS FOR KSTL...SEE ABOVE TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 7:02 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT TUE JUN 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 702 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Jun 2, 12:24 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST QUINCY 39.93N 91.39W
06/02/2010 M51 MPH ADAMS IL BROADCAST MEDIA
SUSTAINED WINDS NEAR 40 MPH
&&
JPLocal storm report, Jun 2, 12:26 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 1 E QUINCY 39.93N 91.37W
06/02/2010 E60 MPH ADAMS IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 2, 12:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG LEWISTOWN 40.08N 91.81W
06/01/2010 LEWIS MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTED A POWER LINE DOWN AT THE
INTERSECTION OF NORTH OAK AND EAST CANTON STREETS
&&
JPLocal storm report, Jun 2, 12:38 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG SHELBINA 39.69N 92.04W
06/01/2010 SHELBY MO LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN IN SHELBINA...POWER
OUTAGES ALSO REPORTED BY SHERIFF OFFICE
&&
JPLocal storm report, Jun 2, 12:42 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST MEXICO 39.17N 91.87W
06/02/2010 E60 MPH AUDRAIN MO TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUSTS OF 55-60 MPH IN MEXICO
&&
GKSLocal storm report, Jun 2, 12:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST PARIS 39.48N 92.00W
06/02/2010 M45 MPH MONROE MO AMATEUR RADIO
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:06 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 54 min |
| Jun 2, 2:01 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison, Montgomery | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.